MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/GRN RLD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/GRN RLD; STAPLE, IMPLANTABLE
Catalog Number ATG45
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch number: l53020.Investigation summary: the analysis results found that the atg45 device was received with the firing mechanism damaged and with a reload 6r45b loaded in the device.The reload was received fully loaded with staples and with the lockout spring normal.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the firing trigger teeth were found broken.While no conclusion could be reach on what cause the firing mechanism to fail, it is possible that the device was attempted to fire on thicker tissue than indicated or attempted to fire through a locked reload in previous firings causing an increase of the internal forces resulting in the component yielding.Although the clamping mechanism was found to be in good condition, it is possible that the broken pieces of the firing trigger jammed the clamping mechanism.It should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications; in addition, a sample of the batch is inspected at fgqa.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.One photo was provided; the picture shows the handle of a device.The closure trigger can be seen open.Batch l53020 can be seen on the handle.No damaged on the firing trigger is noted.Based on the photo alone the event describe cannot be confirmed.Additional information requested and received: what color cartridges were used? 6r45b.What the device difficult to close? no.What firing did the issue occur? severing the rectum, but don't know the firing sequence.Was any abnormal noise heard during firing? no.Why was the case converted to open? considering safety, the surgery reject to use endocutter, changed to use open device.Please clarify was is meant by damaged firing trigger? pls refer to the returned sample.What is the current patient status? stable and left from hospital.
 
Event or Problem Description
It was reported that the firing trigger damaged.The patient is with rectum cancer.During the endoscopic resection of rectum, during the firing, the firing trigger was damaged.Changed to the open surgery, used cs40g to complete the surgery, the surgery delayed about one hour.The patient is stable and left from the hospital.

Brand Name
45MM ARTICNG LNR CUTR/GRN RLD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7922723
Report Number3005075853-2018-13111
Device Sequence Number1586258
Product Code GDW
UDI-Device Identifier10705036001065
UDI-Public10705036001065
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberATG45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight78